MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Model Number 82-3842
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 03/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report : 3013886523-2022-00170.A physician reported two hakim valves were implanted in a (b)(6) year-old female patient via v-p shunt in 2020 with unknown setting.Both valves were implanted at the same time.On (b)(6) 2022, the set pressure of the valves could not be changed, and x-ray examination confirmed ventricular enlargement.A cerebrospinal fluid drainage is being performed.In he first week of april a revision surgery was performed, one valve was replaced and the patient recovered.The other valve has a poor change in the set pressure, but since no obstruction has been confirmed, it remains implanted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 823842) was returned for evaluation.Device history record (dhr) - the product code 82-3842 with lot 3808242, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; proximal connector not returned with the valve, small cut/tear in the silicone housing on the siphon guard was noted and a needle hole in the needle chamber.The position of the cam when valve was received was 150mmh2o.The valve was hydrated.The valve was tested for programming, the valve failed the test, the cam mechanism did not move during the programming process.A metal connector was attached to the valve.The valve was flushed and the valve passed the test no occlusion was noted.The valve was leak tested and only leaked from the needle hole in the needle chamber.The siphon guard was removed.The valve was then pressure tested at 150mmh2o passed the test.The cam mechanism was gently moved.The valve was retested for programming, the valve failed the test, the cam mechanism did not move during the programming process.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was noted on the spring, on the spring pillar, on the cam mechanism and on the base plate.The valve passed the test for reflux, siphon guard and magnets.The root cause for the issue reported by the customer is due to the biological debris and protein build up interfering with the valve mechanism.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the missing proximal connector could not be determined as the connector was not returned for investigation, it could possibly be due to user¿s error no defects were noted with the silicone housing at the proximal end.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14159776
Report Number3013886523-2022-00157
Device Sequence Number19569535
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)240430(10)3808242
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number82-3842
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 YR
Patient SexFemale